Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 27, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 6, 1994, 5:36 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- May 6, 1994, 5:36 PM CDT (22:36 UTC)
- Expired
- May 6, 1994, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 062238 TORTUL OKC105-147-062330- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 536 PM CDT FRI MAY 6 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NORTHERN NOWATA COUNTY...NORTHEASTERN WASHINGTON COUNTY AT 536 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST OF WANN. THE STORM WAS MOVING EAST AT 25 MPH. THE TOWN OF WANN IS IN THE PATH OF THIS POSSIBLE TORNADO. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. KEEP TUNED TO THIS STATION FOR THE LATEST WPEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:13 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 6, 3:13 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 310 PM CDT FRI MAY 6 1994 18Z SFC ANALYS INDCTS CDFNT STRETCHING FM ECNTL KS INTO NWRN OK WITH CONVCTN CONTG ALG OLD OUTFLO BNDRY ACRS SERN KS. MID LVL CAP CONTS TO INHIBIT TSTMS OVR EOK...BUT BLV TSTMS WL MOV ALG CDFNT AS IT MOVS INTO EOK TNGT. SELS OTLK EXPLAINS SVR SIT WELL SO WL NOT ELABORATE. AM CONCERNED ABT HVY RAINS...SPCLY IN NERN CORNER WHERE RIVERS HV ONLY FALLEN BLO FS. WL ISSUE A FFA THERE TNGT. HVY RAINS SHUD BE MNLY NR THE KS BRDR...BUT RIVERS ARE IN BTR COND IN NWRN PTNS OF FA. ETA/AVN SIMILAR IN MOVG CDFNT RPDLY INTO SERN OK ARND 12Z SAT. HWVR NGM LAGS CDFNT IN NERN OK. WL GO WITH A COMPRSD MOVMNT TNGT AND THEN SWEEP CDFNT PAST RMNDR OF EOK SAT. AFTWDS DRIER AIR SHUD ADVCT INTO EOK WITH SOME SPOTS IN THE 40S SAT NGT. MDLS SIMILAR IN SHOWING GOOD UPR RDDG SUN AND WITH MSTLY SUNNY SKIES XPCT TEMPS TO WRM INTO THE 70S. TUL 62/72/51/74 6300 BVO 58/70/49/73 7200 MLC 66/76/55/77 44-0 IDB 65/78/56/78 3410 ..11.. .TUL...FFA NERN CORNER TNGT (ZNS 56/57/58/63).
In the hours before
Special weather statement, May 6, 1:30 PM CDT, 4 hours 6 minutes before
OKZ054>077-071200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT FRI MAY 6 1994 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT IN NORTHEAST OKLAHOMA. THE MODERATE RISK AREA IS NORTH OF A CUSHING TO SAPULPA TO WEST SILOAM SPRINGS LINE. TO THE SOUTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN EAST CENTRAL AND SOUTHEAST OKLAHOMA. MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE NORTH INTO EASTERN OKLAHOMA THIS AFTERNOON. HOWEVER...A WARM LAYER OF AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL KEEP THUNDERSTORMS FROM DEVELOPING UNTIL THIS EVENING. THIS EVENING A COLD FRONT WILL SLOWLY MOVE SOUTHEAST OUT OF KANSAS INTO NORTHEAST OKLAHOMA. THE CONVERGENCE OF THE COOLER AIR TO THE NORTH OF THE FRONT AND THE MOIST UNSTABLE AIR TO THE SOUTH OF THE FRONT WILL LIKELY BE ENOUGH TO OVERCOME THE WARM LAYER OF AIR ALOFT AND TRIGGER THUNDERSTORMS. ANY THUNDERSTORM THAT DEVELOPS OVER NORTHEAST OKLAHOMA THIS EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS ALTHOUGH ENOUGH WIND SHEAR IS EXPECTED IN THE LOWER LEVELS OF THE ATMOSPHERE FOR ISOLATED TORNADOES. THE THUNDERSTORMS WILL LIKELY SPREAD SOUTH ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA WITH THE COLD FRONT LATER TONIGHT. ALTHOUGH THE THUNDERSTORMS ARE EXPECTED TO DIMINISH AS THE NIGHT PROGRESSES...A A FEW STORMS IN EA(ST CENTRAL AND SOUTHEAST OKLAHOMA MAY STILL BECOME SEVERE LATE TONIGHT. SPOTTER GROUPS IN EASTERN OKLAHOMA...ESPECIALLY THOSE IN NORTHEAST OKLAHOMA...SHOULD MONITOR THE LATEST FORECAST AND BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT.
Special weather statement, May 6, 4:14 PM CDT, 1 hour 22 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 4:15 PM CDT, 1 hour 21 minutes before
OKZ054-059-062215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT FRI MAY 6 1994 AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT PARTS OF OSAGE COUNTY BY 500 PM. WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| May 6, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| May 6, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 59 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | TSA | Nowata, Washington | 3 hr |
| May 6, 6:28 PM CDT | Tornado Warning | TSA | Nowata, Washington | 62 min |
| May 6, 6:55 PM CDT | Tornado Warning | TSA | Osage | 65 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.